Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 31, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Sep 21, 2018, 6:18 AM CDT for Crockett County, Irion County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2018, 6:18 AM CDT (11:18 UTC)
- Expired
- Sep 21, 2018, 9:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crockett County, TX, Irion County, TX
The radar
The San Angelo radar (KSJT), 109 km from the middle of the area, began a volume at 11:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 11.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1362 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
536
WGUS54 KSJT 211118
FFWSJT
TXC105-235-211415-
/O.NEW.KSJT.FF.W.0031.180921T1118Z-180921T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
618 AM CDT FRI SEP 21 2018
The National Weather Service in San Angelo has issued a
* Flash Flood Warning for...
Northeastern Crockett County in west central Texas...
Southwestern Irion County in west central Texas...
* Until 915 AM CDT.
* At 617 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain 13 miles west of Ozona to 8 miles southwest of
Barnhart. Movement is east and northeast at 20 miles an hour.
Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
near Ozona, Barnhart, The Intersection Of Us 190 And Highway 163,
Ft Lancaster, The Intersection Of I-10 And Highway 405 and The
Intersection Of I-10 And Highway 290.
This includes the following low water crossings ...
Live Oak Road crossing Live Oak Creek...
Live Oak crossing Live Oak Creek...
crossings along County Road 302 and
crossings along County Road 411.
Do not drive through these low water crossings or any other
low water crossing with water flowing across the roadway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3062 10166 3065 10169 3065 10175 3066 10176
3105 10150 3108 10145 3108 10127 3119 10127
3140 10095 3062 10125
$$
261 follow-up statement
531
WGUS74 KSJT 211155
FFSSJT
Flash Flood Statement
National Weather Service San Angelo TX
655 AM CDT FRI SEP 21 2018
TXC105-235-211415-
/O.CON.KSJT.FF.W.0031.000000T0000Z-180921T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crockett TX-Irion TX-
655 AM CDT FRI SEP 21 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
NORTHEASTERN CROCKETT AND SOUTHWESTERN IRION COUNTIES...
At 653 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Flash flooding is expected to begin
shortly. Heavy rainfall continues across the warned area, which has
resulted in 1 to 2.5 inches of rainfall. Additional rainfall amounts
of 1 to 2 inches are possible, which will result in flash flooding,
especially across roadways, low lying areas, and low water
crossings.
Some locations that will experience flooding include...
Ozona, Barnhart, The Intersection Of Us 190 And Highway 163, Ft
Lancaster, The Intersection Of I-10 And Highway 405 and The
Intersection Of I-10 And Highway 290.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3062 10166 3065 10169 3065 10175 3066 10176
3105 10150 3108 10145 3108 10127 3119 10127
3140 10095 3062 10125
$$
DanielsWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 21, 4:51 AM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Sep 21, 4:51 AM CDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 451 AM CDT Fri Sep 21 2018 .SHORT TERM... (Today and Tonight) ...Flash Flooding Possible... This rain event, which has been the focus of numerous discussions, over the last several days, will mature over West Central Texas today and tonight. Models remain fairly consistent with the key players of this event: 1) moist air, 2) upper dynamics, and 3) surface forcing. Models continue to present precipitable water numbers in the 1.5 to 2 inches range, for today and tonight, with a gradual decrease, from west to east, after midnight tonight. An upper trough, currently located to the west, will enhance the upward ascent of this very moist air. Plus, a cold front will also provide some forcing, as it moves south, across West Central Texas, late this afternoon and tonight. Models place the greatest QPF amounts over the Concho Vally, Heartland, and Big Country, for these two periods. Thus, continuing the Flash Flood Watch, for those areas, looks good. Rainfall accumulation amounts, across the watch area, in the 1 to 3 inches range will be common, with amounts over 4 inches possible, through sunrise Saturday morning. Clearly, the greatest threat is flash flooding; nevertheless, potential river flooding remains a concern, as well. .LONG TERM... (Saturday through Thursday) ...Continued Rain Potential... The potential for additional rain, across West Central Texas, dominates the long term forecast. Although rain chances decrease, during the day Saturday, as the upper trough moves east, some lower rain chances remain into the start of this next work week. Then, models indicate a couple of cold fronts next week will continue to provide the potential for rain well into late next week. && .PRELIMINARY POINT TEMPS/POPS... Abilene 79 62 69 62 / 90 80 50 30 San Angelo 82 64 71 61 / 80 80 40 20 Junction 82 68 72 62 / 70 80 60 20 Brownwood 82 67 71 62 / 80 80 60 30 Sweetwater 77 60 69 62 / 90 70 40 20 Ozona 81 64 72 61 / 70 70 40 20 && .SJT WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from 7 AM CDT this morning through Saturday morning for Brown-Callahan-Coke-Coleman-Concho-Fisher-Haskell- Irion-Jones-Nolan-Runnels-Shackelford-Sterling-Taylor- Throckmorton-Tom Green. &&
Hazardous weather outlook, Sep 21, 4:10 AM CDT, 2 hours 8 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 410 AM CDT Fri Sep 21 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-220915- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 410 AM CDT Fri Sep 21 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight Rain and a few thunderstorms expected to continue today and tonight. The primary hazard will be locally heavy rainfall, which may lead to flash flooding. Dangerous lightning will also be a concern. A Flash Flood Watch is in effect for portions of West Central Texas through early Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Rain and a few thunderstorms should continue on Saturday, and begin to decrease during the day. A slight chance of thunderstorms continue Sunday through Tuesday, while a chance of thunderstorms return on Wednesday and Thursday. Main hazards will be lightning and heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 8:10 PM CDT | River Flood Warning | SJT | Runnels | 19 hr |
| Sep 21, 12:09 AM CDT | Areal Flood Advisory | SJT | Crockett | 3 hr |
| Sep 21, 3:04 AM CDT | Areal Flood Advisory | SJT | Coke, Crockett, Irion, Sterling, Tom Green | 4 hr |
| Sep 21, 3:37 AM CDT | Flash Flood Warning | SJT | Irion, Sterling, Tom Green | 4 hr |
| Sep 21, 4:46 AM CDT | Areal Flood Advisory | SJT | Coke, Nolan, Sterling | 3 hr |
| Sep 21, 5:55 AM CDT | Areal Flood Advisory | SJT | Fisher, Nolan | 2 hr |
| Sep 21, 7:21 AM CDT | Flash Flood Warning | SJT | Crockett, Irion, Schleicher, Sutton, Tom Green | 4 hr |
| Sep 21, 7:30 AM CDT | Flash Flood Warning | SJT | Coke, Nolan, Sterling | 4 hr |
| Sep 21, 7:39 AM CDT | Areal Flood Advisory | SJT | Tom Green | 111 min |
| Sep 21, 7:42 AM CDT | Areal Flood Advisory | SJT | Haskell | 2 hr |
| Sep 21, 8:34 AM CDT | Flash Flood Warning | SJT | Runnels, Schleicher, Sutton, Tom Green | 3 hr |
| Sep 21, 11:09 AM CDT | Flash Flood Warning | SJT | Crockett, Schleicher, Sutton | 3 hr |
| Sep 21, 11:47 AM CDT | Areal Flood Advisory | SJT | Concho, Menard, Schleicher, Tom Green | 3 hr |
| Sep 21, 12:14 PM CDT | Areal Flood Advisory | SJT | Haskell, Jones | 3 hr |
| Sep 21, 1:24 PM CDT | Flash Flood Warning | SJT | Crockett, Kimble, Menard, Schleicher, Sutton | 3 hr |
| Sep 21, 3:42 PM CDT | Areal Flood Advisory | SJT | Haskell, Jones, Shackelford, Throckmorton | 3 hr |
| Sep 21, 4:15 PM CDT | Areal Flood Warning | SJT | Schleicher, Sutton | 4 hr |
| Sep 21, 5:12 PM CDT | Areal Flood Advisory | SJT | Tom Green | 114 min |
| Sep 21, 5:38 PM CDT | Flash Flood Warning | SJT | Shackelford | 3 hr |
| Sep 21, 6:33 PM CDT | Areal Flood Advisory | SJT | Schleicher | 93 min |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.